Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Huntsville, AL

March 31, 2012Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 6:42 PM CDT for Limestone County, Madison County, Alabama. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 6:42 PM CDT (23:42 UTC)
Expired
Mar 31, 2012, 7:30 PM CDT
In force
48 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:45 PM CDTHAIL 13 W Ardmore, ALQUARTER SIZED HAIL WAS REPORTED IN HOLLAND GIN AT 29859 OLD SCROUGE ROAD. THE HAIL PRODUCED DAMAGE TO VEHICLES AT THE RESIDENCE. BASED ON RADAR...THE HAIL LIKELY OCCURRED FROM 640-645 PM.
Mar 31, 6:49 PM CDTHAIL 1.75Ene Elkmont, ALGOLF BALL SIZE HAIL WAS REPORTED.
Mar 31, 6:52 PM CDTHAIL 15 Sw Ardmore, ALQUARTER INCH HAIL WAS REPORTED AT MILE MARKER 362.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS54 KHUN 312342
SVRHUN
ALC083-089-010030-
/O.NEW.KHUN.SV.W.0089.120331T2342Z-120401T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 730 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  HOLLAND GIN...AND MOVING SOUTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TONEY...
  HARVEST...
  CAPSHAW...FRENCH MILL...
  MADISON...BELLE MINA...
  REDSTONE ARSENAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3499 8678 3468 8662 3463 8691 3498 8699
      3500 8689
TIME...MOT...LOC 2342Z 340DEG 26KT 3491 8686

$$
3 follow-up statements
813 
WWUS54 KHUN 010004
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT SAT MAR 31 2012

ALC083-089-010030-
/O.CON.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/
LIMESTONE AL-MADISON AL-
704 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL MADISON AND EASTERN LIMESTONE COUNTIES...

AT 701 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAPSHAW MOVING SOUTH 
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLE MINA AND HARVEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3491 8687 3492 8677 3468 8668 3464 8686
      3463 8691 3489 8697
TIME...MOT...LOC 0003Z 346DEG 25KT 3477 8683

$$

SL
451 
WWUS54 KHUN 010023
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
723 PM CDT SAT MAR 31 2012

ALC089-010030-
/O.CAN.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/
MADISON AL-
723 PM CDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MADISON COUNTY IS
CANCELED...

THE STORM THAT PROMPTED THE WARNING HAS REMAINED IN LIMESTONE 
COUNTY. THUS...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL 
MADISON COUNTY IS CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679
TIME...MOT...LOC 0020Z 346DEG 25KT 3466 8680

$$

ALC083-010030-
/O.CON.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/
LIMESTONE AL-
723 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL LIMESTONE COUNTY...

AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL NEAR BETHEL. DAMAGING 
WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED 
NEAR BELLE MINA...MOVING SOUTH AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF VERY LARGE DAMAGING HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679
TIME...MOT...LOC 0020Z 346DEG 25KT 3466 8680

$$

SL
512 
WWUS54 KHUN 010026
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT SAT MAR 31 2012

ALC083-010037-
/O.EXP.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/
LIMESTONE AL-
726 PM CDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIMESTONE COUNTY
EXPIRES AT 730 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679
TIME...MOT...LOC 0027Z 346DEG 25KT 3461 8679

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 31, 4:21 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT MAR 31 2012

.DISCUSSION...
A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A
MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC
NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE
TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN
THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE
SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL
APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE
TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING
WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING
ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY
STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS
AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY
THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF
ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME
SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER
TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND
DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY.

MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL
INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE
TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE
CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG
MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC
COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED
ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE
THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND
MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF
WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE
WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME
STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN
MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND
MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION...
HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING
RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL
ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE
AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S.
NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY
AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN
UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY.
ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN
DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS...
ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90
DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID-
LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE
EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW
SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA.

AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING
THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY
MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE
AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY
COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE
CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH
THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON
WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE
SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG
WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS
FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF...
BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR
DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER
PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A
WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION
ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS
TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER
TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN
30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO
SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES
FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION
SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES
AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN
U.S.

70/DD

&&

.AVIATION...
/ISSUED 106 PM CDT SAT MAR 31 2012/
FOR 18Z TAFS...

VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY
SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE
CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED
TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL
THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY
MORNING.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    57  88  61  89  62 /  20  20  10  20  20
SHOALS        57  89  60  90  60 /  20  20  10  20  20
VINEMONT      58  85  61  85  62 /  20  20  10  20  20
FAYETTEVILLE  52  85  60  86  57 /  20  20  10  20  20
ALBERTVILLE   53  84  57  85  58 /  20  20  10  20  20
FORT PAYNE    52  85  56  85  54 /  20  20  10  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SAT MAR 31 2012

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL
AND DAMAGING WINDS.

THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE
TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND
ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM.

THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE
THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL
BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL
BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Local storm report, Mar 31, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             4 W BASHAM              34.52N 87.08W
03/31/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0604 PM     HAIL             3 NNW FLORENCE          34.85N 87.69W
03/31/2012  E1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 6:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 N SPEAKE              34.47N 87.16W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE REPORTED DOWN.

&&

KWEBER
Local storm report, Mar 31, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             SPEAKE                  34.42N 87.17W
03/31/2012  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED IN SPEAKE.

0616 PM     HAIL             MASSEY                  34.37N 87.02W
03/31/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            FREEMAN ROAD.

&&

KWEBER
Local storm report, Mar 31, 6:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     SPEAKE                  34.42N 87.17W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE REPORTED DOWN.

&&

KWEBER
Local storm report, Mar 31, 6:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             MOULTON                 34.48N 87.29W
03/31/2012  E1.75 INCH       LAWRENCE           AL   TRAINED SPOTTER

            GOLF BALL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 6:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 SSW HYATT             34.22N 86.36W
03/31/2012                   MARSHALL           AL   EMERGENCY MNGR

            TWO 3 TO 4 FOOT IN DIAMETER TREES BLOWN DOWN. NO INJURIES
            OR ROADS BLOCKED.

0627 PM     HAIL             MOULTON                 34.48N 87.29W
03/31/2012  E1.25 INCH       LAWRENCE           AL   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL WAS REPORTED AT THE MOULTON EOC.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone45 min
Mar 31, 4:19 PM CDTSpecial Weather StatementHUNJackson26 min
Mar 31, 4:42 PM CDTSpecial Weather StatementHUNMarshall33 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone48 min
Mar 31, 4:44 PM CDTSpecial Weather StatementHUNDeKalb31 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale27 min
Mar 31, 4:49 PM CDTSevere Thunderstorm WarningHUNMarshall41 min
Mar 31, 4:52 PM CDTSpecial Weather StatementHUNCullman38 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone30 min
Mar 31, 5:05 PM CDTSpecial Weather StatementHUNMadison40 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningHUNCullman49 min
Mar 31, 5:13 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan47 min
Mar 31, 5:21 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Mar 31, 5:27 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall42 min
Mar 31, 5:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence44 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningHUNLauderdale41 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Mar 31, 5:46 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan44 min
Mar 31, 5:55 PM CDTFlash Flood WarningHUNLauderdale, Lawrence, Limestone, Morgan3 hr
Mar 31, 5:59 PM CDTFlash Flood WarningHUNLauderdale3 hr
Mar 31, 6:01 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan38 min
Mar 31, 6:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 31, 6:14 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Mar 31, 6:29 PM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan3 hr
Mar 31, 6:31 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningHUNCullman50 min
Mar 31, 6:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.